Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 146, NWS Pittsburgh, PA

July 28, 2000Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 1:24 AM EDT for Columbiana County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2000, 1:24 AM EDT (05:24 UTC)
Expired
Jul 28, 2000, 2:30 AM EDT
In force
66 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Columbiana County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS51 KPBZ 280525
SVRPIT
OHC029-280630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 AM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIANA COUNTY IN OHIO

* UNTIL 230 AM EDT

* AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ROGERS...MOVING NORTHEAST
  AT 20 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

.END
10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:47 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 9:47 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
947 PM EDT THU JUL 27 2000

SHORT WAVE MOVING THRU AREA ATTM..SIMILAR TO MESOETA DEPICTION WITH
ASSOCIATED WARM FRNT IN CENTRAL OHIO. WILL KEEP IN CHC TSTMS TIL
MIDNIGHT IN E CENTRAL OHIO ZNS WITH CHC SHOWERS IN PA ZNS LATE
COUNTING ON CONVECTION TO DIE OUT WITH LOSS OF HEAT OF DAY. WILL
INSERT FOG WITH HIGHER DEWPNTS MOVING IN. ALSO WILL RAISE SOME MIN
TEMPS SAME REASON.

PIT   61  82  63  84 /  20  30  30  40
MGW   61  82  63  84 /  20  30  30  40

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Local storm report, Jul 27, 11:09 PM EDT, 2 hours 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 PM EDT THU JUL 27 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 PM    OTSEGO                    OH   WIND DAMAGE
07/27/00   MUSKINGUM                      1 TREE BLOWN DOWN.
Special weather statement, Jul 28, 12:17 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 AM EDT FRI JUL 28 2000

OHZ040-041-049-050-280600-
CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH-
1217 AM EDT FRI JUL 28 2000

...THUNDERSTORM UPDATE...

HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF HARRISON
COUNTY AT 1215 AM WILL CONTINUE TO MOVE NORTHEAST AT 15 MPH.
THESE STORMS WILL CONTINUE BRIEF HEAVY DOWNPOURS THAT MAY CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS.
ALSO BE ALERT FOR DANGEROUS LIGHTNING...POSSIBLY SMALL HAIL AND
GUSTY WINDS.

CURRENTLY THE STRONGEST THUNDERSTORM IS LOCATED OVER TAPPAN LAKE
WILL MOVE TOWARD AND AFFECT SCIO...NEW RUMLEY AND KILGORE SIN EAST
CENTRAL OHIO.

THESE SHOWERS AND THUNDERSTORMS ARE DUE TO A MOIST AND UNSTABLE
AIRMASS ACROSS THE AREA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:30 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum60 min
Jul 28, 3:56 PM EDTSevere Thunderstorm WarningPBZMuskingum64 min
Jul 28, 4:14 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey61 min
Jul 28, 4:16 PM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jul 28, 4:26 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jul 28, 4:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jul 28, 5:11 PM EDTSevere Thunderstorm WarningPBZCarroll64 min
Jul 28, 5:32 PM EDTFlash Flood WarningPBZCarroll3 hr
Jul 28, 6:04 PM EDTSevere Thunderstorm WarningPBZJefferson56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.